Sur la complétude de certaines variétés pseudo-riemanniennes localement symétriques  [ Completeness of certain pseudo-Riemannian (locally) symmetric spaces ]
Annales de l'Institut Fourier, Volume 65 (2015) no. 5, p. 1921-1952
We prove that certain pseudo-Riemannian symmetric spaces do not admit a proper domain which is divisible by the action of a discrete group of isometries. In other words, if a closed pseudo-Riemannian manifold is locally isometric to such a model, and if its developing map is injective, then the manifold is actually geodesically complete, and therefore isometric to a quotient of the whole model space. Those results extend, under an additional assumption (the injectivity of the developing map), the theorems of Carrière and Klingler stating that closed Lorentz manifolds of constant curvature are geodesically complete.
Nous prouvons que certains espaces pseudo-riemanniens symétriques n’admettent pas d’ouvert strict divisible par l’action d’un groupe discret d’isométries. Autrement dit, si une variété pseudo-riemannienne compacte est localement isométrique à un tel espace, et si son application développante est injective, alors la variété est géodésiquement complète, et donc isométrique à un quotient de l’espace modèle tout entier. Ces résultats étendent, sous une hypothèse supplémentaire (l’injectivité de l’application développante), les théorèmes de Carrière et Klingler selon lesquels les variétés lorentziennes compactes de courbure constante sont géodésiquement complètes.
Received : 2013-07-12
Revised : 2014-03-06
Accepted : 2014-06-13
Published online : 2015-11-09
DOI : https://doi.org/10.5802/aif.2977
Classification:  53C50,  53C35,  22E40
Keywords: Pseudo-Riemannian manifold, (G,X)–structure, properly discontinuous action
@article{AIF_2015__65_5_1921_0,
     author = {Tholozan, Nicolas},
     title = {Sur la compl\'etude de certaines vari\'et\'es pseudo-riemanniennes localement sym\'etriques},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {65},
     number = {5},
     year = {2015},
     pages = {1921-1952},
     doi = {10.5802/aif.2977},
     language = {fr},
     url = {https://aif.centre-mersenne.org/item/AIF_2015__65_5_1921_0}
}
Tholozan, Nicolas. Sur la complétude de certaines variétés pseudo-riemanniennes localement symétriques. Annales de l'Institut Fourier, Volume 65 (2015) no. 5, pp. 1921-1952. doi : 10.5802/aif.2977. https://aif.centre-mersenne.org/item/AIF_2015__65_5_1921_0/

[1] Benoist, Yves Convexes divisibles. IV. Structure du bord en dimension 3, Invent. Math., Tome 164 (2006) no. 2, pp. 249-278 | Article | Zbl 1107.22006

[2] Borel, Armand Compact Clifford-Klein forms of symmetric spaces, Topology, Tome 2 (1963), pp. 111-122 | Zbl 0116.38603

[3] Borel, Armand; Tits, Jacques Groupes réductifs, Publ. Math. Inst. Hautes Études Sci., Tome 27 (1965), pp. 55-150 | Numdam | Zbl 0145.17402

[4] Carrière, Yves Autour de la conjecture de L. Markus sur les variétés affines, Invent. Math., Tome 95 (1989) no. 3, pp. 615-628 | Article | Zbl 0682.53051

[5] Dumitrescu, Sorin; Zeghib, Abdelghani Global rigidity of holomorphic Riemannian metrics on compact complex 3-manifolds, Math. Ann., Tome 345 (2009) no. 1, pp. 53-81 | Article | Zbl 1172.53048

[6] Ehresmann, Charles Sur les Espaces localement homogènes, Enseign. Math., Tome 35 (1936), pp. 317-333 | Zbl 0015.39404

[7] Frances, Charles Sur le groupe d’automorphismes des géométries paraboliques de rang 1, Ann. Sci. École Norm. Sup. (4), Tome 40 (2007) no. 5, pp. 741-764 | Article | Numdam | Zbl 1135.53016

[8] Fried, David; Goldman, William; Hirsch, Morris W. Affine manifolds with nilpotent holonomy, Comment. Math. Helv., Tome 56 (1981) no. 4, pp. 487-523 | Article | Zbl 0516.57014

[9] Gallo, Daniel; Kapovich, Michael; Marden, Albert The monodromy groups of Schwarzian equations on closed Riemann surfaces, Ann. of Math. (2), Tome 151 (2000) no. 2, pp. 625-704 | Article | Zbl 0977.30028

[10] Ghys, Étienne Déformations des structures complexes sur les espaces homogènes de SL (2,), J. Reine Angew. Math., Tome 468 (1995), pp. 113-138 | Article | Zbl 0868.32023

[11] Goldman, William; Hirsch, Morris W. The radiance obstruction and parallel forms on affine manifolds, Trans. Amer. Math. Soc., Tome 286 (1984) no. 2, pp. 629-649 | Article | Zbl 0561.57014

[12] Goldman, William M. Nonstandard Lorentz space forms, J. Differential Geom., Tome 21 (1985) no. 2, pp. 301-308 http://projecteuclid.org/getRecord?id=euclid.jdg/1214439567 | Zbl 0591.53051

[13] Goldman, William M. Locally homogeneous geometric manifolds, Proceedings of the International Congress of Mathematicians. Volume II, Hindustan Book Agency, New Delhi (2010), pp. 717-744 | Zbl 1234.57001

[14] Gromov, Michael Rigid transformation groups, Géométrie différentielle (Paris, 1986), Hermann, Paris (Travaux en Cours) Tome 33 (1988), pp. 65-139 | Zbl 0652.53023

[15] Guediri, Mohammed; Lafontaine, Jacques Sur la complétude des variétés pseudo-riemanniennes, J. Geom. Phys., Tome 15 (1995) no. 2, pp. 150-158 | Article | Zbl 0818.53083

[16] Guéritaud, François; Guichard, Olivier; Kassel, Fanny; Wienhard, Anna Anosov representations and proper actions (http://arxiv.org/abs/1502.03811 )

[17] Guéritaud, François; Kassel, Fanny Maximally stretched laminations on geometrically finite hyperbolic manifolds (http://arxiv.org/abs/1307.0250, à paraître à Geometry & Topology)

[18] Jo, Kyeonghee; Kim, Inkang Convex affine domains and Markus conjecture, Math. Z., Tome 248 (2004) no. 1, pp. 173-182 | Article | Zbl 1061.52006

[19] Kassel, Fanny Proper actions on corank-one reductive homogeneous spaces, J. Lie Theory, Tome 18 (2008) no. 4, pp. 961-978 | Zbl 1173.22009

[20] Kassel, Fanny Quotients compacts d’espaces homogènes réels ou p-adiques, Université de Paris-Sud 11 (2009) (Ph. D. Thesis)

[21] Klingler, Bruno Complétude des variétés lorentziennes à courbure constante, Math. Ann., Tome 306 (1996) no. 2, pp. 353-370 | Article | Zbl 0862.53048

[22] Knapp, Anthony W. Lie groups beyond an introduction, Birkhäuser Boston Inc., Boston, MA, Progress in Mathematics, Tome 140 (2002), xviii+812 pages | Zbl 1075.22501

[23] Kobayashi, Toshiyuki On discontinuous groups acting on homogeneous spaces with noncompact isotropy subgroups, J. Geom. Phys., Tome 12 (1993) no. 2, pp. 133-144 | Article | Zbl 0815.57029

[24] Kobayashi, Toshiyuki Deformation of compact Clifford-Klein forms of indefinite-Riemannian homogeneous manifolds, Math. Ann., Tome 310 (1998), pp. 394-408 | Zbl 0891.22014

[25] Kulkarni, Ravi S.; Pinkall, Ulrich Uniformization of geometric structures with applications to conformal geometry, Differential geometry, Peñíscola 1985, Springer, Berlin (Lecture Notes in Math.) Tome 1209 (1986), pp. 190-209 | Article | Zbl 0612.57017

[26] Kulkarni, Ravi S.; Raymond, Frank 3-dimensional Lorentz space-forms and Seifert fiber spaces, J. Differential Geom., Tome 21 (1985) no. 2, pp. 231-268 http://projecteuclid.org/getRecord?id=euclid.jdg/1214439564 | Zbl 0563.57004

[27] Markus, Lawrence Cosmological models in differential geometry, University of Minnesota Press (1963)

[28] Salein, François Variétés anti-de Sitter de dimension 3 exotiques, Ann. Inst. Fourier (Grenoble), Tome 50 (2000) no. 1, pp. 257-284 | Numdam | Zbl 0951.53047

[29] Smillie, John David Affinely flat manifolds, ProQuest LLC, Ann Arbor, MI (1977) (PhD Thesis–University of Chicago)

[30] Thurston, William The Geometry and topology of 3-manifolds, Princeton University Press (1980)

[31] Wolf, Joseph A. Spaces of constant curvature, Publish or Perish Inc., Boston, Mass. (1974), xv+408 pages | Zbl 0281.53034

[32] Zeghib, Abdelghani On closed anti-de Sitter spacetimes, Math. Ann., Tome 310 (1998) no. 4, pp. 695-716 | Zbl 0968.53049